Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 31, 2018, 1:59 PM MDT for 6 counties in Idaho. It took effect at Apr 2, 2018, 5:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2018, 1:59 PM MDT (19:59 UTC)
- In effect from
- Apr 2, 2018, 5:00 AM MDT
- Expired
- Apr 2, 2018, 8:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163 WWUS75 KBOI 311959 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 159 PM MDT Sat Mar 31 2018 ...Windy conditions expected on Monday for parts of Southwest Idaho... A cold frontal passage on Monday will bring windy conditions to eastern parts of the Upper Treasure Valley as well as the Western Magic Valley and Southern Twin Falls County. IDZ014-016-030-011200- /O.NEW.KBOI.WI.Y.0002.180402T1400Z-180403T0000Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 159 PM MDT Sat Mar 31 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MDT MONDAY... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 8 AM to 6 PM MDT Monday. * WINDS...Sustained 30 to 40 MPH with gusts up to 50 MPH. * TIMING...Starting in Mountain Home around 8 AM and around 11 AM in the Western Magic valley on Monday. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
241 WWUS75 KBOI 010909 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 309 AM MDT Sun Apr 1 2018 ...Windy conditions expected on Monday for parts of Southwest Idaho... A cold frontal passage on Monday will bring strong northwest or west wind to much of the Upper Treasure Valley, the Western Magic Valley, and Southern Twin Falls County. IDZ014-016-030-012200- /O.EXT.KBOI.WI.Y.0002.180402T1200Z-180403T0000Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 309 AM MDT Sun Apr 1 2018 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY... * WINDS...Sustained northwest winds 30 to 35 mph with gusts up to 45 mph for the Upper Treasure Valley and Southern Twin Falls County. Stronger sustained west wind to 40 mph with gusts to 50 mph across the Western Magic Valley. * TIMING...Starting on Monday in the Upper Treasure Valley around 6 AM and around 10 AM in the Western Magic Valley and Southern Twin Falls County. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
228 WWUS75 KBOI 012001 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 201 PM MDT Sun Apr 1 2018 ...Windy conditions expected on Monday for parts of Southwest Idaho... A cold frontal passage Monday morning will bring strong northwest or west wind to much of the Upper Treasure Valley, the Western Magic Valley, and Southern Twin Falls County. IDZ014-016-030-021200- /O.EXT.KBOI.WI.Y.0002.180402T1100Z-180403T0000Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 201 PM MDT Sun Apr 1 2018 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM TO 6 PM MDT MONDAY... * WINDS...Sustained northwest winds 30 to 35 mph with gusts up to 45 mph for the Upper Treasure Valley and Southern Twin Falls County. Stronger sustained west wind to 40 mph with gusts to 50 mph across the Western Magic Valley. * TIMING...Starting on Monday in the Upper Treasure Valley around 5 AM and around 7 AM in the Western Magic Valley and Southern Twin Falls County. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
519 WWUS75 KBOI 020906 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 306 AM MDT Mon Apr 2 2018 ...Windy conditions expected today for parts of Southwest Idaho... A cold frontal passage this morning will bring strong northwest or west wind to much of the Upper Treasure Valley, the Western Magic Valley, and Southern Twin Falls County. IDZ014-016-030-030000- /O.CON.KBOI.WI.Y.0002.180402T1100Z-180403T0000Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 306 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WINDS...Sustained northwest winds 30 to 35 mph with gusts up to 45 mph for the Upper Treasure Valley and Southern Twin Falls County. Stronger sustained west wind to 40 mph with gusts to 50 mph across the Western Magic Valley. * TIMING...Starting this morning between 5 AM and 6 AM in the Upper Treasure Valley, and between 7 AM and 8 AM in the Western Magic Valley and Southern Twin Falls County. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
467 WWUS75 KBOI 022025 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 225 PM MDT Mon Apr 2 2018 ...Windy conditions will continue for parts of Southwest Idaho into early this evening... Strong northwest or west winds will continue for much of the Upper Treasure Valley, the Western Magic Valley, and Southern Twin Falls County through this evening. Wind will diminish by 6 PM MDT tonight. IDZ014-016-030-030000- /O.CON.KBOI.WI.Y.0002.000000T0000Z-180403T0000Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 225 PM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WINDS...Sustained northwest winds 30 to 35 mph with gusts up to 45 mph for the Upper Treasure Valley and Southern Twin Falls County. Stronger sustained west wind to 40 mph with gusts to 55 mph across the Western Magic Valley. * TIMING...Ongoing with winds expected to diminish around 6 PM MDT. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
881 WWUS75 KBOI 022355 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 555 PM MDT Mon Apr 2 2018 IDZ014-030100- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-180403T0000Z/ Upper Treasure Valley- 555 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Breezy conditions will continue through sunset. Winds will become light overnight. $$ IDZ016-030-030200- /O.EXT.KBOI.WI.Y.0002.000000T0000Z-180403T0200Z/ Western Magic Valley-Southern Twin Falls County- 555 PM MDT Mon Apr 2 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WINDS...Sustained west winds 30 to 40 mph with gusts up to 55 mph across the Western Magic Valley. * TIMING...Ongoing with winds expected to diminish through 8 PM MDT. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
766 WWUS75 KBOI 030154 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 754 PM MDT Mon Apr 2 2018 IDZ016-030-030300- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-180403T0200Z/ Western Magic Valley-Southern Twin Falls County- 754 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds are diminishing this evening and will weaken further tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 9:29 AM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 31, 9:29 AM MDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Boise ID 929 AM MDT Sat Mar 31 2018 .DISCUSSION...A narrow band of light showers has developed ahead of weak cold front north of a Burns-Caldwell-Featherville line at 1430z. This band is producing little if any precipitation. It is forecast to shift southward into the Boise Metro this afternoon before dissipating by sunset. Have updated POPs to better match ongoing weather trends. Cloudy but warm day expected on Sunday with breezy conditions across Southeast Oregon. More active spring like weather begins Monday with a series of system bringing precipitation and wind to the region. Updated forecast will be out shortly. && .AVIATION...VFR. Today through Sunday...North of KBKE-KSUN...broken to overcast mid-level clouds with isolated rain and snow showers locally obscuring mountains. Light surface winds. South of KBKE- KSUN...scattered mid-level clouds with broken-ovc high clouds above. West/northwest surface winds 10 to 20 kts in the afternoons becoming light and variable at night. Winds aloft at 10k ft west 20 kts. && .PREV DISCUSSION... SHORT TERM...Today through Sunday...A weak disturbance will move through the forecast area this morning, generating a few showers along its route. Higher resolution models continue to indicate shower development reaching from southern Baker County through the Boise Mountains, with some variation as to how far north and south the showers may reach. Adjusted shower coverage slightly to shower a slightly higher confidence. Models then show this activity moving south during the afternoon, potentially impacting the Treasure Valley. Expect some gusty wind during this time as well, with the Western Magic Valley again looking to be the most favored location for wind. Temperatures will be slightly cooler today in response to this system, but temperatures should still be close to normal values. Dry northwest flow will return by late tonight with dry conditions favorable through Sunday morning. An approaching cold front will send some moisture across the West Central Mountains, Boise Mountains, and into the higher elevations of Baker County during the late afternoon hours. Expect a couple degrees of warming on Sunday. LONG TERM...Sunday night through Friday...A strong cold front will pass through southeastern Oregon on Sunday night and through Southwestern Idaho on Monday morning. Strong northwest winds will develop behind the front on Monday afternoon. Winds will be strongest from Mountain Home through the Magic Valley, including the Twin Falls and Jerome area. Scattered rain and snow showers will accompany the frontal passage. Tuesday will be dry with light and variable winds. A moist westerly flow aloft will bring unsettled weather to the region Wednesday through Friday with periods of rain. Snow levels will range from 6500 feet to 7500 feet, so only the higher mountains will see snow during this time frame. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...JDS AVIATION.....LC PREV SHORT TERM...KB PREV LONG TERM....JB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.